MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL; MESH, SURGICAL, POLYMERIC
Catalog Number PHY1520V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.In addition, a device history review has been inserted into the file.This review indicates that there was no quality concerns associated with the manufacturing process.
 
Event or Problem Description
It was further reported by an attorney that patient underwent recurrent hernia repair surgery on (b)(6) 2011 and adhesions to the anterior abdominal wall were noted and a mesh was implanted.It was reported that the patient again underwent surgery to repair recurrent incisional hernia on (b)(6) 2012 and extensive adhesions to the anterior abdominal wall and ¿to the old mesh¿.  the mesh was pulled away from the fascia in the left lower quadrant with small hernia and another mesh was implanted.It was further reported the patient underwent surgery on (b)(6) 2016 to debride and excise abdominal wall tumor (scars, foreign bodies and hernia materials), complex abdominal wall and hernia advancement repair.  it was reported the patient underwent removal of old infected mesh on (b)(6) 2017 and then additional surgery on (b)(6) 2017 to explore, debride and remove old infected mesh, explant mesh from liver, control of liver lacerations and bleeding, complex multiple flaps and abdominal repair.  it was noted the plastic mesh was firmly adherent to the preperitoneal fat  and endoabdominal fascia.It was reported the mesh had either pinfolded or had folded on itself and crinkled, creating an inflammatory mass and portions were embedded on the liver.  it was also reported patient continues to experience severe pain, multiple revision surgeries, organ damage, disfigurement, scarring, infection, seroma, nausea, diarrhea, chills, inflammation, loss of appetite and weight loss.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to fda: 07/10/2019.

Brand Name
ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7683061
Report Number2210968-2018-74310
Device Sequence Number13834970
Product Code FTL
UDI-Device Identifier10705031132337
UDI-Public10705031132337
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Catalogue NumberPHY1520V
Device Lot NumberDH8CHMA0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;